Extended anonymity and Paretian relations on infinite utility streams

Tsuyoshi Adachi, Susumu Cato, Kohei Kamaga

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We examine the range of anonymity that is compatible with a Paretian social welfare relation (SWR) on infinite utility streams. Three alternative coherence properties of an SWR are considered, namely, acyclicity, quasi-transitivity, and Suzumura consistency. For each case, we show that a necessary and sufficient condition for a set of permutations to be the set of permissible permutations of some Paretian SWR is given by the cyclicity of permutations and a weakening of group structure. Further, for each case of coherence property, we show that the extended Pareto rule is the least element of the class of anonymous Paretian SWRs.

Original languageEnglish
Pages (from-to)24-32
Number of pages9
JournalMathematical Social Sciences
Volume72
DOIs
Publication statusPublished - 2014 Nov 1
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Social Sciences(all)
  • Psychology(all)
  • Sociology and Political Science

Cite this